Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 18, 2021, 5:20 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2021, 5:20 PM MST (00:20 UTC)
- Expired
- Jul 18, 2021, 6:00 PM MST
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 70 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:50 PM MST | TSTM WND DMG | 1 Ese Callville Bay, NV | PARK SERVICE REPORTS A HOUSE BOAT RESCUE JUST OUTSIDE CALLVILLE BAY. BOAT WAS PUSHED UP ON TO SHORELINE DUE TO STRONG THUNDERSTORM WINDS. INCIDENT TIME 5:45PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718
WUUS55 KVEF 190020
SVRVEF
AZC015-NVC003-190100-
/O.NEW.KVEF.SV.W.0024.210719T0020Z-210719T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
520 PM PDT Sun Jul 18 2021
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Mohave County in northwestern Arizona...
East central Clark County in southern Nevada...
* Until 600 PM PDT/600 PM MST/.
* At 519 PM PDT/519 PM MST/, a severe thunderstorm was located near
Temple Bar Campground, or 31 miles south of Overton, moving north
at 15 mph. Gust of 66 mph observed at Temple Bar Marina.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Las Vegas Bay, Echo Bay, Boulder Beach, Boulder Beach Campground,
Las Vegas Bay Campground, Echo Bay Campground, Callville Bay,
Meadview, Hoover Dam, Grand Canyon Ranch, Callville Bay Campground,
Lake Mead National Recreation Area, Temple Bar Campground, Overton
Beach, South Cove and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3579 11417 3598 11478 3614 11489 3634 11446
3654 11436 3647 11428 3617 11421 3628 11407
3589 11396
TIME...MOT...LOC 0019Z 180DEG 15KT 3611 11425
HAIL...<.75IN
WIND...70MPH
$$
VARIAN2 follow-up statements
737
WWUS55 KVEF 190052
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
552 PM PDT Sun Jul 18 2021
AZC015-NVC003-190100-
/O.CON.KVEF.SV.W.0024.000000T0000Z-210719T0100Z/
Mohave AZ-Clark NV-
552 PM PDT Sun Jul 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM
PDT/600 PM MST/ FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK
COUNTIES...
At 551 PM PDT/551 PM MST/, a severe thunderstorm was located 10 miles
southeast of Echo Bay, or 22 miles southeast of Overton, moving north
at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Las Vegas Bay, Echo Bay, Boulder Beach, Boulder Beach Campground, Las
Vegas Bay Campground, Echo Bay Campground, Callville Bay, Meadview,
Hoover Dam, Grand Canyon Ranch, Callville Bay Campground, Lake Mead
National Recreation Area, Temple Bar Campground, Overton Beach, South
Cove and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3579 11417 3598 11478 3614 11489 3634 11446
3654 11436 3647 11428 3617 11421 3628 11407
3589 11396
TIME...MOT...LOC 0051Z 180DEG 15KT 3625 11425
HAIL...<.75IN
WIND...60MPH
$$
VARIAN711
WWUS55 KVEF 190059
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
559 PM PDT Sun Jul 18 2021
AZC015-NVC003-190106-
/O.EXP.KVEF.SV.W.0024.000000T0000Z-210719T0100Z/
Mohave AZ-Clark NV-
559 PM PDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND EAST
CENTRAL CLARK COUNTIES WILL EXPIRE AT 600 PM PDT/600 PM MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm, particularly over
Lake Mead. Recreating on the lake is not advised at this time.
Frequent lightning and choppy waters expected.
LAT...LON 3579 11417 3598 11478 3614 11489 3634 11446
3654 11436 3647 11428 3617 11421 3628 11407
3589 11396
TIME...MOT...LOC 0056Z 180DEG 15KT 3627 11425
$$
VARIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:31 PM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 18, 1:31 PM MST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 131 PM PDT Sun Jul 18 2021 .SYNOPSIS...Showers and thunderstorms possible across the area this afternoon and evening. Active pattern will continue on Monday as well. Southern Nevada and northeast Arizona will see isolated to scattered thunderstorm each afternoon through the remainder of the week as Monsoon moisture lingers in the area. .SHORT TERM...Tonight through Tuesday night Active day will lead to a fairly active overnight period. Once the convection from the daytime starts to die down after sunset a short wave approaches from the southeast. Most convection allowing models show showers and thunderstorms continually developing with the wave as it transits the area. None of this activity is expected to be very impactful. Likely similar to last night's convection which generated some rain and thunder, perhaps a bit of wind as well. Its speed of movement means flooding is not likely to be a concern either. Tomorrow another round of afternoon convection is possible across nearly all of the CWA. Here again, the convection allowing models are still indicating the highest probability of stronger storms across northern Inyo, Esmeralda and central Nevada. Mohave county and the Flag Fire burn scar will also be a concern as well. Tuesday. This could be the down day as global models and NBM PoPs showing best chances across Mohave County with isolated showers and thunderstorms possible over the higher terrain of southern Nevada and southeast California. .LONG TERM...Wednesday through Saturday. High pressure centered east of the area will keep a favorable monsoonal flow pattern through the extended period. Late in the week, ensembles have been consistently forecasting an easterly wave undercutting the ridge as it moves from southern New Mexico on Friday westward to southern California on Saturday. The setup will allow westward propagating disturbances or boundaries to move across and tap a deeper pool of moisture over southwestern Arizona and then inject it into our area. The amount of concern regarding potential impacts could be high if any of the disturbances are dynamically robust, providing instability and a lifting mechanism to go along with the moisture. We will likely not see any of these features too far in advance so keep an active ear and eye to the weather this week. && .AVIATION...For McCarran...Moderate impacts possible today due to the potential for vicinity thunderstorms and potentially strong outflow winds that could impact the terminal this afternoon. Most activity should be concluded after 02Z and returning to typical overnight winds late tonight. For the rest of southern Nevada, northwest Arizona and southeast California...Minor to moderate impacts are possible for several TAF sites today due to isolated TSRA producing outflow winds across the Great Basin. Most simulations put the bulk of the activity north of KEED/KIFP. Expecting impacts in the LV Valley this afternoon as well as KDAG/KBIH this afternoon as well resulting in periods of TSRA and gusty outflow winds. Activity is expected to wane after 05- 06Z tonight returning most locations back to typical wind patterns. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term...Lericos Long Term...Salmen Aviation...TB3/Lericos For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:40 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 18, 6:20 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 19, 2:37 AM MST | Flash Flood Watch | VEF | Mohave | 17 hr |
| Jul 19, 2:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 3:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Severe Thunderstorm Warnings in Nevada, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.